My Dr just put me on Paxil Friday May 31, 2013. I started taking it this Monday June 3 2012. I have anxiety and depression. I have never been on anything for this before. I have read a lot of scary reveiws all over the I Ferber about Paxil and now I think I'm paranoid. The first day I took it I felt as if I was in a fog nothing bad just different, im on day 4 now and aside from the slight fogginess i havemt felt anything. I have read that it takes anywhere from 4-6 weeks to start working correctly. I have read a lot of the reveiws about sexual side effects and I was also wondering what everyone's experience with that was. I am 28 and the decreased sex drive kind of scares me , myhusband and I have a great sex life as of now. The only other thing I was wondering about are the symptoms once you go off of it. Withdrawal? I've read a lot of bad things. I would like some opinions that are current from anyone who is on it now or has gone off of it recently. Thank you.
Hi Jessica and welcome to DC. Every "body" is different... some people don't have any side effects at all... some are so minimal as to not even bother them and some people experience some of the side effects but not enough to make them want to come off and then there is the other extreme.
The reason I say it that way is because every possible side effect must be mentioned from the benign to the extreme. Just because it is listed doesn't mean you will experience it. It does take quite some time to get the full benefit from it. Yes, it can take 4-6 weeks to get to the clinical dose and full effect depending on how much you are being prescribed.
Give it some time. After a couple of weeks if you don't feel better... talk with your doctor. You didn't mention what kind of doctor prescribed this for you. If your doctor is a psychiatrist, that is one thing... if you prescribing doctor is your primary care physician... I would wonder what you are being treated for and how he/she got to that diagnosis. I just don't like it when the pcp's prescribe psych meds any more than a psychiatrist would prescribe an antibiotic. Know what I am saying???
Don't panic about all of the side effects... you may not experience anything at all.
I hope you will share more about what you are being treated for and how you are doing as time goes by.
Peace to you in your world.
As you just started, I would say to relax a little and don't add to your anxiety. Everyone reacts differently to medications. The list of side-effects for Paxil seems kind of scary, but don't show up for everyone.
Take it a week at a time for now, not a day at a time. These kind of meds take a while to work. Once you have been on Paxil for 4-6 weeks you will be visiting your doctor again to re-evaluate your dosage and condition. You will have a much better idea then about side-effects. If you actually have a problem(s), your doc may try something different.
For now stay calm and let the meds work. If you don't have a therapist, I would suggest getting one. That will help. Until then, keep us posted and we will do what we can to help.
BTW, yes, I was on Paxil at one time. My experience was mine and will not be yours, so relating it will not actually help you. Hang in there for now.
Best of Luck,
I took Paxil from Sept 1992 until March of 2011. It took me a year to get off it. It had to be titrated, and it was the worst year of my life. That having been said, Paxil worked for me for many years. When I first started taking it there were some quirks, weird dreams, fatique, brain snaps. I remember the fogginess you are talking about, it goes away, if I remember correctly the first week. There were sexual side effects too, it does decrease your libido, and it either was impossible to have a climax or the climax was multiple, but this didn't start right away. I had been on it for years before this started happening. I had been diagnosed with severe migraines, had them for years. I would have them several days in a row, nothing seemed to relieve the pain from them. After I started taking Paxil, they stopped. Also when I was on Paxil my math skills were better - seriously, don't ask me why, I don't understand it either. I just know I understood the concepts better.
I could see it clearer. So even though Paxil had it's issues, I still think it helped me a lot in a very bad period of my life.
Well 8 days in I have decided to quit taking the Paxil. I called my dr office and they said this was fine since ive only been on it 8 days i do not need weened off. I feel that for me it is not worth it. I think I have bad anxiety and stress but not so much depression. I go back to the dr next Friday and I will be asking for a daily dose of something for anxiety that isn't an ssri. They scare me to be honest and after reading stories all the way around this is not the road I want to go. I do not have sever depression. Most of mine is pmdd which I'm going to start dieting and except sizing and see if that doesn't have a positive affect on the overall feelings I've been having. Thank you for all of your answers they have been helpful.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 17 answers
Posted 19 Mar 2011 • 3 answers
Posted 20 Mar 2011 • 2 answers
Posted 10 May 2013 • 1 answer
Posted 27 Jan 2014 • 3 answers